Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 13, 2007, 2:40 PM MDT for Chase County, Nebraska. It took effect at Jun 13, 2007, 2:45 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2007, 2:40 PM MDT (20:40 UTC)
- In effect from
- Jun 13, 2007, 2:45 PM MDT
- Expired
- Jun 13, 2007, 8:45 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Chase County, NE
The radar
The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 132045 FFWLBF NEC029-140245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM MDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... CHASE COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF IMPERIAL... * UNTIL 845 PM MDT * AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CONTINUED FLASH FLOODING FROM THUNDERSTORMS NEAR CHAMPION AND IMPERIAL...MOVING SOUTH AT 10 MPH. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. FLOOD WATERS ARE MOVING DOWN SAND AND FRENCHMAN CREEKS ACROSS THE WESTERN PORTIOIN OF THE COUNTY. HIGHWAY 6 HAS BEEN REPORTED CLOSED FROM IMPERIAL WEST TO THE COLORADO LINE DUE TO SIGNIFICANT FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4034 10203 4035 10135 4068 10133 4069 10204 $$ JWS
1 follow-up statement
000 WGUS73 KLBF 132347 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 644 PM CDT WED JUN 13 2007 NEC029-140245- CHASE NE- 544 PM MDT WED JUN 13 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR CHASE COUNTY... AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE RAINFALL OVER WESTERN PORTIONS OF CHASE COUNTY. WITH SATURATED GROUND IN PLACE...MINIMAL ADDITIONAL RAINFALL WILL PRODUCE FLASH FLOODING. HIGHWAY 6 REMAINS CLOSED FROM IMPERIAL WEST TO THE COLORADO STATE LINE. ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA THROUGH MIDNIGHT MDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 4034 10203 4035 10135 4068 10133 4069 10204 $$ BUTTLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:11 AM MDT, 12 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 2:11 AM MDT, 12 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 AM CDT WED JUN 13 2007 .SYNOPSIS... SEMI STATIONARY FRONT EXTENDS NORTHEAST TO SOUTHWEST THROUGH CENTRAL NEBRASKA SOUTHWEST INTO SOUTHEAST COLORADO. EXTENSIVE SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUE TO DEVELOP WITH ADDITIONAL RAINFALL TO KEEP INHERIT FLASH FLOOD WATCH GOING ACROSS THE SOUTHWEST AND INTO NORTH CENTRAL TODAY AS SATURATED GROUNDS TO GET MORE RAINFALL. && .DISCUSSION... MODELS IN AGREEMENT WITH BLOCKING PATTERN OVER THE CONUS TO LINGER IN THE NEAR TERM. WATER VAPOR IMAGERY AT THIS TIME SHOWS UPPER LOW OVER NRN NM DRIFTING TO THE SOUTHEAST AS POSITIVELY TILTED RIDGE AXIS EXTENDS NORTHEAST FROM THE SOUTHERN PLAINS TO THE WESTERN GREAT LAKES. TODAY THE H5 LOW IS FORECAST TO CLOSE OFF WHILE LIFTING NORTHEAST INTO THE PLAINS. MODEL CONSENSUS INDICATES SPLIT FLOW PATTERN WILL KEEP PRIMARY UPPER LOW TO THE SOUTH THROUGH THURSDAY BEFORE IT DRIFTS SOUTH BEYOND. THE TROPICAL MOISTURE FEEDING INTO THE PLAINS WILL KEEP EFFICIENT RAIN MAKERS IN THE PICTURE AS RFC 3HR FFG THROUGH EVENING INDICATES AROUND A HALF INCH OF RAIN REQUIRED FOR ADDITIONAL FLOODING OVER MUCH OF SOUTHWEST NEBRASKA ESPECIALLY IN CHASE...HAYES...PERKINS...KEITH AND LINCOLN COUNTIES. RAINFALL REPORTS FROM CHASE COUNTY INDICATE OVER 11 INCHES OF RAIN HAS FALLEN IN THE CHAMPION AREA. THIS MORNING FLOODING CONCERNS LINGER WITH DRIER AIR POSSIBLY WORKING INTO THE FAR SOUTHWEST THAT WOULD CUT DOWN ON RAINFALL POTENTIAL. FURTHER NORTHEAST INCREASING CONVERGENCE ALONG THE SURFACE BOUNDARY WILL ENHANCE RAINFALL POTENTIAL TODAY. MODELS ARE GENERATING MORE THAN ENOUGH RAIN WITH THE SLOW BREAKDOWN IN THE BLOCKING PATTERN FOR AREAS EAST OF 83 TO GET RAIN THURSDAY AS THE DEFORMATION ZONE SHIFTS EASTWARD SLOWLY. THURSDAY THE SPLIT FLOW PATTERN BECOMES MORE ESTABLISHED WITH THE UPPER CLOSED LOW TO DRIFT SOUTH ACROSS OKLAHOMA. THE SURFACE FRONT WILL THEN BECOME LESS DEFINE AND WASHOUT AS CONVERGENCE ALONG THE BOUNDARY WANS WITH THE APPROACH OF THE NEXT BOUNDARY FROM THE NORTHWEST. FRIDAY THROUGH SATURDAY THE UPPER RIDGE BUILDS ACROSS THE WEST WITH TEMPERATURES REBOUNDING INTO THE 90S FOR THE START OF THE WEEKEND. GUIDANCE NUMBERS MAY BE TOO WARM FRIDAY GIVEN THE MASS OF WATER WOES EXCEPT FOR THE FAR NORTHWEST INTO THE PANHANDLE. FOR THE LONG TERM SUNDAY THROUGH MONDAY FEW CHANGES MADE A RIDGE BREAKS DOWN AND UPPER TROUGH DEVELOPS ACROSS THE WEST THAT WILL LEAD TO TIMING ISSUES WITH WAVES LIFTING OUT TO ENHANCE LIFT FOR STORM DEVELOPMENT INTO THE START OF THE NEW WORKWEEK. && .AVIATION... PERIODS OF HEAVY RAIN...SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ALONG THE ERN PTNS OF TWB ROUTES 098...274 AND 264. VFR AND MVFR CONDITIONS ARE EXPECTED ON THE WRN PTNS OF THOSE ROUTES. FLIGHT CONDITIONS WILL GENERALLY IMPROVE WEST TO EAST TODAY BUT THE DRIER AIR AND IMPROVED FLIGHT CONDITIONS ARE EXPECTED TO MOVE ONLY VERY SLOWLY EAST. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ005>010-025>029- 036>038-056>059-069>071-094. && 19/CLB
Hazardous weather outlook, Jun 13, 2:30 PM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT WED JUN 13 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-142030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 330 PM CDT WED JUN 13 2007 /230 PM MDT WED JUN 13 2007/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THE NIGHT FOR MOST OF SOUTHWEST AND NORTH CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. CONDITIONS REMAIN FAVORABLE FOR HEAVY RAIN AND FLOODING AND THE FLASH FLOOD WATCH CONTINUES OVERNIGHT FOR PARTS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA. THE UPPER LEVEL SYSTEM PRODUCING THE HEAVY RAINFALL IS MOVING VERY SLOWLY EAST AND WILL CONTINUE TO IMPACT THE REGION WITH SHOWERS...SOMETIMES HEAVY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GENERAL THUNDERSTORMS AND POSSIBLY HEAVY RAIN ARE EXPECTED TO CONTINUE EARLY THURSDAY BEFORE DIMINISHING DURING THE DAY...MAINLY EAST OF A LINE FROM VALENTINE TO IMPERIAL. SUNDAY AND MONDAY...THUNDERSTORM CHANCES INCREASE AS ANOTHER DISTURBANCE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ASKED TO REPORT WATER OVER ROADWAYS AND OTHER FLOODING CONDITIONS TO LOCAL LAW ENFORCEMENT TO BE PASSED ONTO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jun 13, 10:47 AM MDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1147 AM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM FLOOD GRANT 40.84N 101.73W
06/13/2007 PERKINS NE LAW ENFORCEMENT
HIGHWAY 23 FROM GRANT TO WEST OF VENANGO IS CLOSED DUE TO
WATER OVER THE ROAD. AS MUCH AS 8 FEET OF WATER HAS BEEN
REPORTED OVER THE ROAD.
&&
BTAYLORLocal storm report, Jun 13, 11:02 AM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1202 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM HEAVY RAIN IMPERIAL 40.52N 101.64W
06/13/2007 M2.42 INCH CHASE NE ASOS
HEAVY RAIN HAS BEEN FALLING FOR THE LAST FOUR HOURS.
&&
BTAYLORLocal storm report, Jun 13, 12:30 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
130 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD IMPERIAL 40.52N 101.64W
06/13/2007 CHASE NE TRAINED SPOTTER
STREET FLOODING ACROSS MUCH OF THE CITY. OVER 2 INCHES
RECIEVED SINCE THIS MORNING. STILL RAINING HEAVY AT
TIMES.
&&
MASEKLocal storm report, Jun 13, 1:20 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD GRANT 40.84N 101.73W
06/13/2007 PERKINS NE LAW ENFORCEMENT
FAIRGROUNDS UNDER 2 TO 4 FEET OF WATER. SEVERAL COUNTY
ROAD CLOSURES ACROSS THE AREA...MAINLY SW PORTIONS OF THE
COUNTY.
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:16 AM MDT | Flash Flood Warning | LBF | Perkins | 89 min |
| Jun 13, 12:37 AM MDT | Flash Flood Warning | LBF | Keith | 83 min |
| Jun 13, 2:00 AM MDT | Flash Flood Warning | LBF | Keith | 60 min |
| Jun 13, 2:56 AM MDT | Flash Flood Warning | LBF | Holt, Wheeler | 3 hr |
| Jun 13, 6:55 AM MDT | Flash Flood Warning | LBF | Chase, Keith, Perkins | 2 hr |
| Jun 13, 8:40 AM MDT | Flash Flood Warning | LBF | Chase, Keith, Lincoln, Perkins | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.